|Posted: 9/11/2009 8:17:19 PM|
I got a regular flu shot yesterday and while I feel totally fine, the area around the shot is swollen and red, about the size of an egg (more round though). I've never had a bad flu shot reaction beforeso this is freaking me out. Has anyone ever had this happen to them after a flu shot?? I feel fine but for my sore and swollen arm!
|Posted: 9/11/2009 8:34:37 PM|
The only reaction I have ever had is a sore arm. I do think that a red mark is possible. don't know about it being swollen. I would call your Doctor and they can give you a number to call and report your reaction.
Loc: Central NJ
|Posted: 9/11/2009 8:47:10 PM|
I got mine this morning... My arm is tender. There does appear to be a lump/bump below where the shot was given, feels a little warm. Not sure how it will feel/look tomorrow. Remember the shot is foreign stuff and by fighting it off the body is making anti-bodies to better fight the flu.
Loc: Kennewick, WA
|Posted: 9/11/2009 8:55:00 PM|
Happens to DH ever time.
|Posted: 9/11/2009 9:56:59 PM|
Sounds like a local site reaction--take tylenol or motrin for pain and use ice or heat on it (whichever makes it feel better)
Loc: Puget Sound
|Posted: 9/11/2009 10:58:31 PM|
To me it sounds as if the shot wasn't given deep enough, and went under your skin rather than into the muscle. Do you think this is possible?
|Trying to live each day for itself
Loc: Sunny SoCal - Paradise! (except for the traffic)
|Posted: 9/11/2009 11:08:24 PM|
This happened to me one year. The lump was as big as an egg, got hot, and REALLY hurt. It went away in a few days. Hang in there!
CKU-A Provo 2005 Alum
CKU-A San Jose 2006 Alum
CKU Provo 2008 Alum
CKU Reunion 2011 bound!
|Posted: 9/12/2009 8:05:17 AM|
I recieved mine on Thursday. My arm was stiff, sore and slightly swollen for about 36 hours. I never had a reaction before, so I was surprised. I thought the needle was inserted very high, which was unusual too. I used hot compresses and ibuprofen to relieve the pain.
Loc: Midwesterner living in the Deep South
|Posted: 9/12/2009 8:08:56 AM|
I agree with the above posters....likely a shor not positioned correctly or just some local inflammation from the shot. It's really nothing to be concerned about it. Just apply some warm compresses and take an NSAID (ibuprofen, naproxen, etc).
|One Doctor of Pharmacy trying to Make Cancer History
|Posted: 9/12/2009 9:14:43 AM|
This happened to me with a tetanus shot once. They told me to gently massage the area to disperse the medicine. It hurt, but did help!
Ancient Ancestor of Pea
|Posted: 9/12/2009 9:19:38 AM|That happens to my MIL almost every year.